What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 11:53 AM EST, 2 minutes earlier.
Area forecast discussion, Jul 10, 11:53 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1253 PM EDT Fri Jul 10 2020
.SYNOPSIS...
A shortwave trough will move east across Michigan today and
cross Lake Erie tonight. A cold front will push through late
tonight ushering in a cooler and less humid airmass for the
weekend. Additional but weaker shortwave troughs will cross the
area again on Sunday and Monday as the pattern remains
active.
&&
.NEAR TERM /THROUGH SATURDAY/...
Thunderstorms fired as expected along the outflow boundaries
across western Ohio with some activity developing from the
northeast lakeshore into the Youngstown area. Activity is
producing locally heavy rain and wind gusts at least to 45
knots in general with a few stronger storms. Expecting activity
to continue advancing east and expand with time. Temperatures
will continue to climb a few degrees yet where precipitation and
influence of outflow boundaries have not been present.
Otherwise, made some adjustments to high temperatures across the
area.
Previous Discussion...
Focus for today is the progress of a shortwave trough as it
moves east across Michigan. Its eastward progress has slowed
overnight as a frontal wave developed, putting the best estimate
for its arrival around late morning to noon in our western most
counties. In the meantime...expect mostly clear skies for the
first part of the day which will drive temperatures back up into
the 90s. Looking at rapid diurnal heating coinciding with
afternoon height falls which will destabilize the region. MLCAPE
values likely in the 1000-1500+J/kg range this afternoon with
PWATs increasing with low level flow to around 1.8". This will
set the stage for diurnally driven pulse storm development ahead
of the approaching surface front. Looking at
conditional/marginal severe potential this afternoon as shear
values increase to around 15 to 20 knots. Though weak, this
combined with sufficient instability could produce some
localized downburst along with locally heavy rainfall. Lake
breeze east of Vermilion will be the lifting mechanism for
another area of storm development ahead of the main line.
Moisture pooling with main line will push PWATs to around 2" and
warm cloud depths near 13k feet will support heavy rainfall.
Shear values are modest but the timing of 17-24Z will provide
peak boundary layer heating and destabilization which when
combined with low level convergence and upper level support
should strengthen the line as it moves east. Recent hot spell
has dried out much of the area so streams and creeks should be
handle the heavy rain for the most part, however can't rule out
localized flash flooding given the likely intensity of the
rainfall and possibility of cell training.
This evening the cold front will push east of the area with the
shortwave trekking into Ontario. With cooler heights aloft and
lingering low and mid level moisture expect to see a fair amount
of clouds behind the front and ongoing development of showers
through the overnight. The drier air will gradually erode the
clouds from the west by Saturday, however the flow feeding in
from the lakes will continue rain/thunderstorm chances in the
east. Temperatures will return to normal low/mid 80s for
Saturday.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Multiple upper-level shortwave troughs will make their way across
the region through the short term period, resulting in several
chances for much needed showers and thunderstorms along with near
normal temperatures. The first of the upper-level troughs will make
its way through on Sunday, with the best chance for showers and
thunderstorms during the daytime hours on Sunday. The second upper-
level trough will be quickly moving southeast across the area on
Monday evening/night with slightly less moisture than Sunday's
system. However, there will still be a chance for showers and
thunderstorms, mainly during the afternoon hours on Monday. These
upper-level troughs will result in near-normal temperatures (highs
in the upper 70s to low 80s), which will provide much needed relief
from the ongoing heat wave.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
On Tuesday, upper-level ridging builds in before the synoptic
pattern becomes less amplified for the rest of the forecast. This
forecast period will be fairly similar to what we've been seeing the
past week or so: hot temperatures with highs in the upper 80s to low
90s with diurnally-forced isolated to scattered showers and
thunderstorms mainly during the afternoon hours. Dew points also
creep back up into the upper 60s to near 70 by midweek as well,
making it uncomfortably humid.
&&
.AVIATION /18Z Friday THROUGH Tuesday/...
VFR conditions will continue through the first 6 hrs of the TAF
period at all terminals. Southerly winds around 5 to 10 knots,
slightly higher with downsloping at ERI. Diurnally driven
showers and thunderstorms expected to develop early this
afternoon, with locally heavy rain dropping VSBYs and CIGs to
MVFR at times. Meanwhile a frontal boundary will bring a more
linear line of storms starting around noon in the west and
trekking east through the early evening. Gusty winds around
35kt will be possible with the line and any strong pulse storm
this afternoon. Behind the front more stable conditions will
develop and look for a MVFR deck to develop which will continue
into Saturday. Gradually drier air will filter in from the west
lifting/eroding clouds but for the central and eastern terminals
plan for mostly cloudy conditions and on/off again showers and
thunderstorms into Saturday afternoon.
Outlook...Non-VFR ceilings possible in lower ceilings Saturday
morning. Non-VFR could linger across portions of NE OH and NW PA
through Saturday night.
&&
.MARINE...
Southerly winds of 10 knots or less expected during the daytime
hours today. Southwest winds begin strengthening late tonight to
around 15 knots ahead of an approaching cold front. This cold front
is expected to cross Lake Erie Saturday morning with west to
northwest winds increasing to 15 to 25 knots most of the day
Saturday. At this point, based on much of the model guidance, it
seems probable that a Small Craft Advisory and Beach Hazard
Statement will be needed for much of the day Saturday. Winds weaken
Saturday night and Sunday but should persist out of the west and
northwest behind a weak front that moves across Lake Erie late
Saturday night into Sunday morning. West to northwest winds persist
through Monday before becoming weak and variable on Tuesday as weak
high pressure builds into the area on Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison/Lombardy
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Jamison
MARINE...Saunders
Hazardous weather outlook, Jul 10, 2:58 AM EST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
358 AM EDT Fri Jul 10 2020
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110800-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
358 AM EDT Fri Jul 10 2020
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Showers and thunderstorms will be capable of producing heavy rain
and localized flooding. Some storms could approach strong to severe
levels with damaging wind gusts being the primary threat. The
probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-110800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
358 AM EDT Fri Jul 10 2020
This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 10, 10:23 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1123 AM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 E BELLEVUE 41.28N 82.81W
07/09/2020 HURON OH TRAINED SPOTTER
SIGNIFICANT TREE DAMAGE ALONG STATE ROUTE
113. TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jul 10, 10:54 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cleveland OH
1154 AM EDT Fri Jul 10 2020
OHZ011-012-101630-
Lake-Cuyahoga-
1154 AM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 1154 AM EDT, a strong thunderstorm was located over Euclid, or
near Willowick, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Cleveland, Willowick, Euclid, Cleveland Heights, Willoughby,
Eastlake, Timberlake, Lakeline, South Euclid, East Cleveland,
Wickliffe, Richmond Heights, Willoughby Hills, Highland Heights,
Bratenahl and Waite Hill.
LAT...LON 4161 8139 4151 8155 4155 8161 4162 8153
4162 8150 4170 8141
TIME...MOT...LOC 1554Z 209DEG 20KT 4159 8153
ClarkSpecial weather statement, Jul 10, 11:31 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1231 PM EDT Fri Jul 10 2020
OHZ003-006-101700-
Wood-Lucas-
1231 PM EDT Fri Jul 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOOD AND LUCAS
COUNTIES...
At 1231 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Blissfield to Deshler. Movement was
northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, North Baltimore,
Holland, Weston, Maumee, Ottawa Hills, Walbridge, Pemberville,
Millbury, Haskins and Luckey.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4170 8346 4169 8343 4169 8335 4171 8334
4166 8324 4165 8324 4162 8325 4162 8342
4119 8343 4116 8356 4117 8388
TIME...MOT...LOC 1631Z 219DEG 24KT 4178 8383 4121 8388
ClarkSpecial weather statement, Jul 10, 11:43 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1243 PM EDT Fri Jul 10 2020
OHZ027-036-101715-
Wyandot-Marion-
1243 PM EDT Fri Jul 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARION AND WYANDOT
COUNTIES...
At 1243 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunkirk to near Marseilles to near
Richwood. Movement was northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Marion, Upper Sandusky, Forest, Prospect, Sycamore, La Rue, Morral,
Waldo, Marseilles, Carey, Nevada, Caledonia, New Bloomington, Green
Camp, Wharton, Harpster, Kirby and State Route 229 at US Route 23.
LAT...LON 4044 8325 4051 8325 4051 8341 4071 8342
4074 8350 4081 8350 4082 8352 4090 8351
4091 8348 4095 8348 4100 8344 4099 8312
4070 8311 4070 8299 4064 8296 4043 8303
TIME...MOT...LOC 1643Z 237DEG 31KT 4083 8362 4075 8338 4049 8336
ClarkSpecial weather statement, Jul 10, 11:46 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1246 PM EDT Fri Jul 10 2020
OHZ037-047-101730-
Morrow-Knox-
1246 PM EDT Fri Jul 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORROW AND CENTRAL KNOX
COUNTIES...
At 1246 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashley to near Sunbury to near
Summit Station. Movement was northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Chesterville, Sparta, Waterford,
Edison, Marengo, Fulton and Shauck.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 8248 4027 8274 4035 8275 4036 8293
4041 8293 4042 8302 4048 8302 4049 8296
4064 8295 4064 8286 4066 8285 4071 8263
4064 8264 4063 8262 4055 8262 4055 8246
4048 8239 4024 8239 4024 8248
TIME...MOT...LOC 1646Z 221DEG 25KT 4042 8300 4025 8278 4008 8278
ClarkNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904032, 904031, 904033, 904034, 904035, 904036, 904038, 904037, 904039, 904040, 904215, 904216.